MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS ANTI-IGG CARD 5X20; MTS GEL CARDS - FOR DIRECT AND INDIRECT ANTIGLOBULIN TE

MICROTYPING SYSTEMS MTS ANTI-IGG CARD 5X20; MTS GEL CARDS - FOR DIRECT AND INDIRECT ANTIGLOBULIN TE
Catalog Number MTS084024
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
Cms (b)(4) windchill (b)(4) a customer contacted global technical solution center (gtsc) on (b)(6) 2025 after observing what was described as discordant negative major crossmatch results in indirect antiglobulin test (iat) for one proficiency sample against a donor sample using ortho mts anti-igg card lots 090424001-04 and 120624001-07 in combination with their ortho workstation id-mts ((b)(4)).Complainant/complaint reporter: (b)(6) date of events: 03 april and 01 may 2025 reported on: 02 may 2025 by (b)(6) to ortho gtsc reagents: ortho mts anti-igg card lot 090424001-04, expiry date 18 june 2025, manufacture date 18 september 2024; ortho mts anti-igg card, lot 120624001-07, expiry date 18 september 2025, manufacture date 18 december 2024, mts diluent 2, lot md185, expiry date 01 april 2025.Sample information: proficiency sample: (b)(6); a d(rh1) positive donor sample: (b)(6); no further information was provided for donor blood group and phenotype the customer reported that on (b)(6) 2025, they had tested a proficiency sample ((b)(6)) for crossmatch testing in iat against a donor sample ((b)(6)) using ortho mts anti-igg card lot 090424001-04 and mts diluent 2 lot md185 in combination with their ortho workstation idmts ((b)(4)) and that they had obtained a negative/compatible result.The customer reported that on 01 may 2025, they had retested the proficiency sample ((b)(6)) for crossmatch testing in iat against the same donor ((b)(6)) using ortho mts anti-igg card lot 120624001-07 and mts diluent 2 lot md185 in combination with their ortho workstation idmts ((b)(4)) and that they had obtained a negative/compatible result.No further detail was provided.The customer stated that a negative/compatible result was reported to the proficiency supplier.The customer reported that no patient was harmed as a result of the reported events.
 
Additional Manufacturer Narrative
The customer reported that they had performed quality control (qc) testing on the days of the reported events and that the results were as expected (qc passed).Confirmation was not provided.The customer reported no visual appearance defects for these cards and stated that storage temperature and conditions were aligned with ortho's recommendations.As part of the troubleshooting, ortho gtsc advised the customer that as they had used an expired lot of mts diluent 2 at the time of testing on both occasions, they should repeat the crossmatch test using a new in date lot however the customer advised that this is not feasible as there is no specimen available.The abo blood group for the donor sample was requested and was not provided by the customer.The customer stated that it appears to be blood group a d(rh1) negative based off the peer results obtained.The proficiency supplier report was not provided by the customer therefore it is unknown how the customer knows that the results obtained are discrepant.A review of manufacturing batch records of the ortho mts anti-igg card lot 090424001-04 and 120624001-07 was carried out at ortho's manufacturing site and no non-conformances or deviations were identified.The results of all in-process and quality assurance release for sale tests were found to be within specification.((b)(4)) as part of the investigation, samples known to contain anti-d, anti-k, anti-fya antibodies were tested for cross match testing in iat technique using donors having these antigens with retained samples of mts anti-igg card lot 090424001-04 and 120624001-07.The expected positive and negative reactions were obtained, therefore the issue reported by the customer could not be reproduced.((b)(4)) a review of the worldwide complaint databases up to 20 may 2025 was performed for mts anti-igg card lots 090424001-04 and 120624001-07 and for thoroughness against master bulk lot 090424001 and 120624001.One other complaint was identified for master bulk lot (090424001) with call area (b)(6).No trend is identified.((b)(4)) no further investigation was performed on these incidents.The most probable assignable cause of the discordant negative major crossmatch results obtained by the customer is reagent related, associated with the laboratory operator using expired mts diluent 2.There is no evidence of any systematic failure of the ortho reagents to perform as intended.In mitigation of the discordant negative major crossmatch results, the mts anti-igg card instructions for use states: optimal reaction conditions vary across antibody specificities.No single test method will detect all antibodies.In some low ionic strength test systems, certain antibodies, such as anti-e and anti-k, have been reported to be nonreactive.No further complaint of this type has been received from the customer site since the time of the reported events.

Brand Name
MTS ANTI-IGG CARD 5X20
Common Device Name
MTS GEL CARDS - FOR DIRECT AND INDIRECT ANTIGLOBULIN TE
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22114791
Report Number1056600-2025-00010
Device Sequence Number7176175
Product Code QHS
UDI-Device Identifier10758750005994
UDI-Public(01)10758750005994(17)250918(11)241218(10)1206240107
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2025
Device Catalogue NumberMTS084024
Device Lot Number120624001-07
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Initial Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown